Alert archive / West Virginia / Areal Flood Warnings in 2021
Areal Flood Warning 2, NWS Charleston, WV
NWS Charleston, WV issued this areal flood warning at Jan 26, 2021, 8:07 AM EST for Wyoming County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2021, 8:07 AM EST (13:07 UTC)
- Expired
- Jan 26, 2021, 11:15 AM EST
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 85 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 1.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 434 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
041
WGUS41 KRLX 261307
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
807 AM EST Tue Jan 26 2021
WVC109-261615-
/O.NEW.KRLX.FA.W.0002.210126T1307Z-210126T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wyoming WV-
807 AM EST Tue Jan 26 2021
The National Weather Service in Charleston has issued a
* Flood Warning for...
Wyoming County in southern West Virginia...
* Until 1115 AM EST.
* At 807 AM EST, emergency management reported flooding in Oceana
near the Westside High School and the Lynco Post Office.
Tributaries and upper portions of the Guyandotte River were near
bankfull, particularly at Clear Fork and Baileysville feeding into
the Guyandotte. One and a half to two inches of rain had fallen
Monday and Monday night.
* Some locations that will experience flooding include...
Pineville, Mullens, Oceana, Twin Falls State Park, Hanover, Wolf
Pen, Baileysville, Clear Fork, Kopperston, Maben, Coal Mountain
and Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely. You may
also report severe weather by posting your report to the Charleston
West Virginia National Weather Service Facebook Page, or by using
the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3752 8166 3752 8167 3755 8184 3760 8180
3765 8179 3777 8154 3778 8147 3755 8131
3751 8125 3747 8132 3742 8129 3749 8144
3748 8152 3752 8162 3752 8165
$$
TRM2 follow-up statements
753
WGUS81 KRLX 261544
FLSRLX
Flood Statement
National Weather Service Charleston WV
1044 AM EST Tue Jan 26 2021
WVC109-261615-
/O.CON.KRLX.FA.W.0002.000000T0000Z-210126T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wyoming WV-
1044 AM EST Tue Jan 26 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM EST THIS MORNING
FOR WYOMING COUNTY...
At 1044 AM EST, Emergency management officials indicated that the
water has begin to recede. However, there are still some ongoing
water issues in Oceana near the Westside High School. In addition,
the Guyandotte river is running quite high and water issues may also
be occurring in other locations near thr river.
Some locations that will experience flooding include...
Pineville, Mullens, Oceana, Twin Falls State Park, Hanover, Wolf
Pen, Baileysville, Clear Fork, Kopperston, Maben, Coal Mountain
and Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely. You may
also report severe weather by posting your report to the Charleston
West Virginia National Weather Service Facebook Page, or by using
the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3752 8167 3755 8184 3760 8180 3765 8179
3777 8154 3778 8147 3755 8131 3751 8125
3747 8132 3742 8129 3749 8144 3748 8152
3752 8162
$$
JSH365
WGUS81 KRLX 261622
FLSRLX
Flood Statement
National Weather Service Charleston WV
1122 AM EST Tue Jan 26 2021
WVC109-261632-
/O.EXP.KRLX.FA.W.0002.000000T0000Z-210126T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wyoming WV-
1122 AM EST Tue Jan 26 2021
...FLOOD WARNING HAS EXPIRED FOR WYOMING COUNTY...
Flood waters are receding. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3752 8167 3755 8184 3760 8180 3765 8179
3777 8154 3778 8147 3755 8131 3751 8125
3747 8132 3742 8129 3749 8144 3748 8152
3752 8162
$$
JSHWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this areal flood warning went out at Jan 26, 7:06 AM EST, 1 hour 1 minute earlier.
Area forecast discussion, Jan 26, 7:06 AM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 706 AM EST Tue Jan 26 2021 .SYNOPSIS... Precipitation ends with the entrance of dry air today. Another system tracks south of the area Wednesday night, likely bringing rain changing to snow to the area. Cold high pressure Friday. && .NEAR TERM /THROUGH TONIGHT/... As of 705 AM Tuesday... Allowed winter weather advisory in the higher ridges of the northern WV mountains expire, as temperatures were mainly above freezing, and mainly just pockets of drizzle remaining. High water issues were lingering in southern WV, where tributaries and upper portions of the Guyandotte and Tug Fork Rivers were nearing bankfull. As of 445 AM Tuesday... Have been keeping an eye on river gauges in the southeast portion of the CWA where streams continue to rise. Have elected to extend the Flood Warning for this area until 8AM as a few gauges have reached - or are very near to - action stage, and there have been a few reports of high water in this area. Scattered showers have been moving across the area and will likely continue through the morning. Precipitation will taper off for the majority of the area by afternoon as the low pressure system which has been influencing our weather progresses further northeast. During the day, dry air will work its way into the CWA which should lead to clearing skies and some sunshine across the south. To the north, clouds will likely remain in place throughout the day. Tonight, clouds are expected to build back into the area as moisture wraps around the back side of the retreating low. Today's temperatures are forecast to be above normal with highs in the mid 40s to 50s in the lowlands, and in the 40s in the mountains. Tonight, lows will be in the 30s for the lowlands and 20s to 30s in the mountains. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... As of 435 AM Tuesday... Another in a series of southern stream short wave troughs crosses Wednesday night. Models continue to show the associated surface low taking shape over the Gulf coast states Wednesday, and then moving offshore via the Carolinas Wednesday night. While the surface low center passes well south of the area, however, models also continue to depict an almost disembodied cerebral just ahead of the upper level low. This is likely to result in rain Wednesday afternoon changing to snow Wednesday night, all mainly east of the Ohio River. Have continued with snowfall totals of around two inches in the mountains, and an inch or two near the mountains, and then less than an inch farther west, toward the Ohio River. The system pulls out quickly Thursday morning, but stratus/stratocu in its wake linger into Thursday afternoon, before sunshine returns at least to the middle Ohio valley. In and near the mountains, favored dendrite growth temperatures in cloud, near -15C at h85, will aid upslope snow showers into Thursday afternoon. High pressure crosses Thursday night through Friday night. Central guidance temperatures and thermal fields looked good, except to allow ice crystals in cloud throughout the system temporally and spatially. Temperatures fall below normal by Thursday, although lows Thursday and Friday nights may be lower still if not for a northwest to southeast zone of mid and high cloud passing through at times. && .LONG TERM /SATURDAY THROUGH MONDAY/... As of 435 AM Tuesday... The next southern stream short wave trough is progged to consist of several waves and hence will take a while to cross, Saturday night into early next week, although duration will likely decrease with time as model timing differences converge. This will be a milder system, more of a Miller B type system like the one exiting this morning, versus the Wednesday night system. Tracking north of the area, this system will bring a round of mainly rain to the area. There may be snow or a wintry mix on the front end late Saturday into Saturday night, and then on the back end overnight Sunday night into Monday, as a secondary low pressure center takes over off the middle Atlantic seaboard. Depending upon how quickly the secondary circulation takes over at the expense of the primary, precipitation may remain in the form of snow in the mountains, while mixing with or changing back to snow over the lowlands Sunday night. These snow showers then gradually wane through Tuesday. It appears precipitation with this system will be manageable in terms of liquid amounts and snow accumulation. There may be a bit of ice in the northern mountains at the front end, similar to the system exiting this morning. However, this could change with time as the system is still at least five days out. Central guidance reflects near normal temperatures, except above normal as the system passes Saturday night through Sunday night. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... As of 655 AM Tuesday... MVFR ceilings are present across most of the CWA this morning along with some IFR CIGs/VIS due to mist. A few showers will continue making their way across the area this morning, but precipitation should generally come to an end by afternoon. Conditions will gradually improve during the day as drier air enters the area and begins to erode the cloud deck to the south. While CRW, HTS, BKW, and EKN are expected to reach VFR during the afternoon, PKB and CKB may remain MVFR throughout the period. Moisture reenters the area tonight once again leading to MVFR ceilings across all TAF sites. Southwesterly winds will be around 5-10KTs with gusts between 15 and 20 KTs possible through the afternoon. Winds will relax overnight, eventually becoming northwesterly by the end of the period. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: BR may persist longer than indicated in the TAFs. Timing of CIG improvement today may also vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23 EST 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H L L H H H H H H H H H BKW CONSISTENCY H M H H H H H H H H H H EKN CONSISTENCY M M L L H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H M H H L H H H H H H AFTER 12Z WEDNESDAY... IFR possible in snow late Wednesday night into Thursday morning, especially in and near the mountains. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/JLB NEAR TERM...TRM/JLB SHORT TERM...TRM LONG TERM...TRM AVIATION...JLB
Hazardous weather outlook, Jan 26, 7:08 AM EST, 59 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 708 AM EST Tue Jan 26 2021 VAZ003-004-WVZ024>026-029-033-034-515-516-271215- Dickenson-Buchanan-Mingo-Logan-Boone-Gilmer-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh- 708 AM EST Tue Jan 26 2021 This Hazardous Weather Outlook is for southwest Virginia, and portions of central West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Rainfall amounts of 1 and a half to 2 inches that fell Monday and Monday night pose a minor areal flood risk, as streams and rivers rise. Flooding could be encountered as day breaks and traffic increases. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027-028- 030>032-039-040-517>526-271215- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Clay-Braxton-Lewis-Harrison-Taylor-Upshur- Barbour-Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 708 AM EST Tue Jan 26 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TRM
In the hours before
Local storm report, Jan 26, 5:14 AM EST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
514 AM EST TUE JAN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLOOD GHENT 37.62N 81.11W
01/26/2021 RALEIGH WV 911 CALL CENTER
SIX INCHES OF WATER ACROSS BOTH LANES IN THE 3500 BLOCK
OF FLAT TOP ROAD.
&&
EVENT NUMBER RLX2100145
TRMLocal storm report, Jan 26, 5:16 AM EST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
516 AM EST TUE JAN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM FLOOD LESTER 37.74N 81.30W
01/26/2021 RALEIGH WV 911 CALL CENTER
WATER ACROSS BOTH LANES IN THE 100 BLOCK OF CENTRAL
AVENUE.
&&
EVENT NUMBER RLX2100146
TRMLocal storm report, Jan 26, 5:20 AM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
520 AM EST TUE JAN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 AM DEBRIS FLOW BEAVER 37.74N 81.15W
01/26/2021 RALEIGH WV 911 CALL CENTER
ROCK SLIDE IN THE 400 BLOCK OF RITTER DRIVE.
&&
EVENT NUMBER RLX2100147
TRMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 10:56 PM EST | Areal Flood Warning | RLX | Boone, Fayette, Logan, McDowell, Mingo, Raleigh and 1 more | 9 hr |
Nearby
Areal Flood Warnings in West Virginia, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.